Asymptotic Stability Analysis of Lur'e Systems With Butterfly Hysteresis Nonlinearities

Marco Vasquez Beltran*, Bayu Jayawardhana, Reynier Peletier

*Corresponding author for this work

Research output: Contribution to journalArticleAcademicpeer-review

6 Citations (Scopus)
9 Downloads (Pure)


We study the asymptotic stability of Lur'e systems with butterfly hysteresis nonlinearities modeled by the Preisach operators with respect to a set of equilibrium points. We present the input-output rate property of the Preisach operators that exhibit butterfly hysteresis behavior. Based on this characterization, we present sufficient conditions on the linear systems that guarantee the asymptotic stability of the closed-loop system to a set of equilibrium points via circle criterion. Finally numerical simulations are presented to demonstrate these results.

Original languageEnglish
Article number8755307
Pages (from-to)349-354
Number of pages6
JournalIEEE Control Systems Letters
Issue number2
Publication statusPublished - Apr-2020
Event58th Conference on Decision and Control (CDC2019) - Nice, France
Duration: 11-Dec-201913-Dec-2019


  • Stability of nonlinear systems
  • nonlinear output feedback
  • mechatronics

Cite this